It would be inappropriate for an ER to do med changes.
If your medicated bp is 99/56, it is ok to take the meds. It is only that low because of the meds. It likely won't go much lower. Or.. try half and see where 25 mg takes you. You body adjusts. I never even had high blood pressure. To take care of the rhythm problems, I was taking 300mg of metoprolol. I was sure having pressure problems then, but not enough to kill me or anything. At the time though, I was also on 200mg propranolol and diltiazim and lisinopril. At this point, you are dealing with relatively low doses of fairly innocuous medications.
Be sure and stay SUPER hydrated to help deal with the side effects of the meds. The closer it looks to water when you urinate, the less likely you are to have dehydration issues to compound the issue.
Rest assurred, it is rare for people to have these issues become life threatening. Honestly, check into something to help with the anxiety as well. Take this from a more relaxed perspecitve if you can. Come here for answers and reassurance frequently. It really will be ok.
Thank you, Banglamom for such a quick reply. No this is my unmedicated BP. Last Toprol taken was a 9:00 am and this BP is taken BEFORE my bedtime dose of Toprol.
I am taking Zoloft 100 mg. and Klonopam 2 1/2 mg. daily for my anxiety, from my psych. doctor I DO trust...lol. He taks frely with everyone and thinks that it is unfair for me to be put through this.
I am trying not to worry. Thanks again.
Actually, by the medication half-life, it is still a medicated pressure. It may not be at it's action peak, but certainly still influenced. Toprol has an extended half-life. Try the 1/2 or ask about switching meds to see if something else impacts you less. I'm glad you are approaching this from both directions. Finding the middle ground can often be very difficult. I am certainly still looking for the elusive middle ground.
Hello, is there really any middle ground? HELP! What a way to wake up on my B-day!!! Last night before my evening dose of Toprol I had a PB of 95/52... my p was good tough 63. So I did what was logical (cut the 50 mg pill in half) and this morning I woke up drenched in sweat (I mean litterally drenched...you could wring my clothes out! AND a high pounding heart rate of somewhere speeding up and down between 125-150. It was horrible, and I called the ambulance, but it took more Toprol to get it down. And while I was in the Emergency room after the extra 50 mg of the stuff. I had the BP problem again there 92/48 and they were not concerned!!! Yet where they concerned over my pulse rate being that high. If I had not been given the extra Toprol would it have come down on in it's own? And is it normal to sweat so much waking up with a high heart rate. Of course my nerves have kept the heart rate much higher today than it normally has been. And now I am afraid that my schedual, in taking it will be off. I take it usually before bed at 9:30 pm (since I normally take 50 mg, as I stated I took 25 mg.) It was at 4:00am I had the episode and by 4:30 I was given another 25 mg. and then at 7:26am I was given another 25 mg dose both to equal my normal 50 mg morning dose. Is it going to stretch until bedtime tonight??? My pulse has been on the high end all day 90's-108. I don't want to take my nighttime dose UNTILL before bedtime...especially if I have to put up with the crappy low blood pressure. Should a drop of the 25 mg. have made that big of a difference.... is it just a fluke...or what!!! now my nerves are all racked up again. Down goes my BP, up goes my pulse. Makes no sense and I am frustrated...counting down the days until I see my new cardiologist. I feel so alone in this...my life has been impacted greatly!
Actually, an ER will NOT be grossly concerned with a pressure in the 90s. That is high enough for perfusion. If you generally have high blood pressure, you will be symptomatic. A heart rate in the 120s is not too terriffying either... maybe unless it is you. I start to treat if mine gets 160-180. That is only because I know when it gets to 190-200 I get into trouble.
I don't know WHY you woke up all sweaty. Once that happened, the high heart rate with low blood pressure naturally follows. Being very sweaty and losing THAT much fluid volume is a quick way to dehydration. My favorite first defense weapon is ... water. There is no side effects and it can do so much good. Don't leave out the raw basics in your self care. An easy thing to fix and VERY common is dehydration. I'm NOT saying that is your only problem, BUT once the other stuff is a problem, just a little bit of dehydration makes a much bigger problem. The easiest way to know someone is low on intravascular fluid volume is low bp and high heart rate. Start there before getting pharmaceutical. As long as your kidneys are processing well, the only ill effect will be having to urinate a lot when you catch up.
The middle ground can be elusive. Takes patience and time sometimes to find the magical or even minimally acceptable medication balance. I know it impacts your life. I carry a small backpack full of cardiac medicines. I can never be far away from it or things can get out of hand. I'm not good at keeping a good schedule. Maybe it would help. I work nights and sometimes days. I sleep sometimes days and sometimes nights. I get mixed up which side of the clock I am operating on.
Hope there is some encouragement in that. Like I said, I'll try to answer you questions as I can. I hope you get your appt soon with your new cardiologist. I hope here you can find people that at least make it so you don't feel absolutely all alone. Don't let depression and frustration rule over patience. Take care and take it slow. Blessings on you as try to figure it out.
I've taken tenormin for my tachycardia and PAC''s for 19 years and not too long ago my cardio wanted me to switch to Toprol. What a disaster that was! I had PAC's everytime I stood up. Had to call the cardio emergency line 4 times and that was the first time I ever took it and the last. Maybe its that drug that isn't agreeing with you? I had done alot of research on it before I took it and read that alot of people do not tolerate it too well. I'm sticking with tenormin. I do have normal blood pressure so I do tend to run a little low because of it but its been ok and like I said..I've taken it for almost 2 decades.